Illinois, 2006

Hail in Illinois, April 22, 2006

April 22, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 22, 8:57 PM CST, 8 minutes earlier.

Area forecast discussion, Apr 22, 8:57 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
957 PM CDT SAT APR 22 2006

.UPDATE...

UPDATED GRIDS AND ZONES TO REFLECT A LITTLE BETTER CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE WESTERN HALF OF THE FORECAST AREA
OVERNIGHT.  SCATTERED THUNDERSTORM DEVELOPMENT OVER CENTRAL AND EAST
CENTRAL MISSOURI SEEMS LIKELY OVERNIGHT...AS LOW LEVEL WARM
ADVECTION COLLLIDES WITH SURFACE BOUNDARY IN THAT REGION.  THIS
CONVECTION WOULD THEN MOVE SOUTHEAST TOWARD SOUTHEAST
MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST
KENTUCKY.  ONLY INCREASED POPS IN THAT AREA TO 40 PERCENT...BUT DID
GO WITH THE AREAL COVERAGE SCATTERED TERMINOLOGY.  KEPT THE 30
PERCENT CHANCE FURTHER EAST...JUST IN CASE THE NAM-ETA IS CORRECT IN
DEVELOPING SOME SHOWERS WITH ANOTHER IMPULSE ROTATING SOUTHEAST
THROUGH THE REGION LATER TONIGHT.  ALSO MADE A FEW MODIFICATIONS TO
T/TD AND WINDS.

&&

.PREV DISCUSSION... (ISSUED 211 PM CDT)
MID LEVEL VORT AND SFC BOUNDARY MOVG ESE ACROSS MISSOURI EARLY THIS
AFTERNOON. MID LEVEL CLOUDS HAVE BEEN INCREASING FROM CENTRAL INTO
ECNTRL MISSOURI...WITH SOME WEAK RETURNS SEEN ON REGIONAL RADARS.
WILL HAVE TO MONITOR THIS AREA FOR CONVECTION THROUGH LATE AFTERNOON
AND EARLY EVENING.

HIGH AMPLITUDE PATTERN WILL PREVAIL INTO THE FIRST OF THE UPCOMING
WORK WEEK. UPPER LOWS OVER THE GREAT LAKES...AND CALIFORNIA WILL BE
THE RIGHT KIND OF FLOW PATTERN TO KEEP A NEARLY STATIONARY BOUNDARY
HUNG UP ACROSS THE FA TONIGHT THRU SUNDAY NIGHT. THUS WE WILL
CONTINUE WITH OUR CHANCE OF SHOWERS AND THUNDERSTORMS. ISOLD STRONG
TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT SUNDAY. WE ARE IN A
SPC DAY 2 SLIGHT RISK AREA.

MONDAY...SURFACE LOW PRESSURE WILL TAKE SHAPE OVER THE MIDDLE OF THE
NATION AND MOVE OUT INTO THE CENTRAL PLAINS. THE SURFACE LOW IS
FORECAST TO SHOOT ENE INTO THE OHIO VALLEY BY 12Z TUE...AND HELP TO
DRAG A COLD FRONT ACROSS THE REGION. OUR HIGHEST POPS OVER THE NEXT
SEVEN DAYS WILL BE IN CONJUNCTION WITH THIS FRONT.

12Z GFS IS A LITTLE FASTER ENDING PRECIP TUE. NAM AND ECMWF WOULD
FAVOR A LATER ENDING TIME...MORE INTO TUESDAY NIGHT. WE FAVOR THE
SLIGHTLY MORE PROGRESSIVE GFS SOLUTION AT THIS TIME. WILL HOLD
ONTO POPS THROUGH TUE...THEN END THEM TUE NIGHT.

NOT MUCH WEATHER WISE MID TO LATE WEEK. A WAVE IS FORECAST BY THE GFS
TO MOVE SE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. WILL CARRY
LOW CHANCE POPS FOR CONVECTION FOR THIS TIME FRAME...AS OTHER LONG
RANGE MODELS HAVE HINTED AT A SIMILAR SCENARIO.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 22, 2:00 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SAT APR 22 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
300 PM CDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE MID AND LATE
AFTERNOON HOURS ACROSS MAINLY SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. THE ACTIVITY MIGHT MAKE IT AS FAR EAST AS WEST
KENTUCKY AND SOUTHWEST INDIANA BY LATE IN THE DAY. THE CHANCE
OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TONIGHT. IT
APPEARS MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN BELOW
SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT SOUTHWEST OF A LINE FROM MOUNT VERNON ILLINOIS TO OWENSBORO
KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY
AND MONDAY NIGHT ALONG AND SOUTH OF A LINE FROM PERRYVILLE
MISSOURI...TO BENTON ILLINOIS...TO NEAR PETERSBURG INDIANA. AT THIS
TIME...IT APPEARS THE PRIMARY HAZARDS WILL BE HAIL AND WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES FROM SUNDAY THROUGH
MONDAY NIGHT.

RST/CN

The radar

The Paducah radar (KPAH), 81 km away, was scanning. The volume nearest the first event began at 03:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Williamson

When
April 22, 9:05 PM CST
Where
Williamson County, Carterville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.750, -89.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501306.